Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 40, NWS Louisville, KY

February 17, 2006Adair County, Russell County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Feb 17, 2006, 12:27 AM CST for Adair County, Russell County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 17, 2006, 12:27 AM CST (06:27 UTC)
Expired
Feb 17, 2006, 12:51 AM CST
In force
24 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Adair County, KY, Russell County, KY

The radar

The Louisville radar (KLVX), 129 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 170629
SVRLMK
KYC001-207-170700-
/O.NEW.KLMK.SV.W.0040.060217T0627Z-060217T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1227 AM CST FRI FEB 17 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY
  RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 100 AM CST

* AT 1227 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 65 MPH.  THIS STORM WAS LOCATED 10
  MILES WEST OF JAMESTOWN..AND MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  JAMESTOWN BY 1235 AM

A WEATHER SPOTTER REPORTED WIND GUSTS ABOVE 60 MPH IN JAMESTOWN WITH 
THE INITIAL GUST FRONT FROM THESE STORMS AT APPROXIMATELY 1223 AM 
CST. ADDITIONAL WIND GUSTS NEAR SEVERE LEVELS ARE POSSIBLE AS THE 
STORMS MOVE ACROSS ADAIR AND RUSSELL COUNTIES.

THIS WARNING INCLUDES LAKE CUMBERLAND STATE PARK.

REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3719 8514 3694 8532 3685 8514 3691 8497
      3709 8492

$$
CS
2 follow-up statements
000 
WWUS53 KLMK 170640
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
140 AM EST FRI FEB 17 2006

KYC001-170650-
/O.CAN.KLMK.SV.W.0040.000000T0000Z-060217T0700Z/
ADAIR KY-
1240 AM CST FRI FEB 17 2006

...THE SEVERE THUNDERSTORM WARNING FOR ADAIR COUNTY IS CANCELLED...

THE STORM HAS MOVED EAST OF ADAIR COUNTY.

LAT...LON 3714 8502 3691 8522 3685 8514 3691 8497
      3709 8492

$$

KYC207-170700-
/O.CON.KLMK.SV.W.0040.000000T0000Z-060217T0700Z/
RUSSELL KY-
1240 AM CST FRI FEB 17 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 AM CST FOR
RUSSELL COUNTY...

AT 1240 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
JAMESTOWN...OR ABOUT 25 MILES WEST OF SOMERSET...MOVING EAST AT 45
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SALEM BY 1245 AM CST

LAT...LON 3714 8502 3691 8522 3685 8514 3691 8497
      3709 8492

$$
CS
000 
WWUS53 KLMK 170651
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
151 AM EST FRI FEB 17 2006

KYC207-170701-
/O.CAN.KLMK.SV.W.0040.000000T0000Z-060217T0700Z/
RUSSELL KY-
1251 AM CST FRI FEB 17 2006

...THE SEVERE THUNDERSTORM WARNING FOR RUSSELL COUNTY IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED EAST OF RUSSELL 
COUNTY. PERIODS OF MODERATE TO HEAVY RAIN AND GUSTY WINDS UP TO 40 
MPH WILL CONTINUE IN THE AREA THROUGH 2 AM CST.

LAT...LON 3714 8502 3691 8522 3685 8514 3691 8497
      3709 8492

$$
CS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 12:00 AM CST, 27 minutes earlier.

Area forecast discussion, Feb 17, 12:00 AM CST, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
100 AM EST FRI FEB 17 2006

.SHORT TERM (MESO UPDATE)...
MONITORING CONVECTION OVER SRN KY...WHICH SEEMS TO BE A LITTLE
STRONGER THAN ELSEWHERE IN THE CWA. CELLS ESTABLISHED A BOWING
STRUCTURE EARLIER OVER SRN WARREN/SIMPSON COUNTIES...WITH SOME
REPORTS OF WIND DMG. THIS CELL HAS CONTINUED EAST...HOWEVER IS
SHOWING SIGNS OF A BROADENING/WEAKENING. WILL CONTINUE TO WATCH.
40-45 MPH WINDS REMAIN LIKELY WITH THIS THIN LINE OF CONVECTION...
ALONG WITH SMALL HAIL...HANDLED IN AN SPS.

CS

.PREVIOUS DISCUSSION (OVERNIGHT-FRIDAY)

CURRENT WATER VAPOR LOOP AND PROFILER DATA SHOWING DEVELOPING TROUGH
ON THE LEE SIDE OF THE ROCKIES...WITH MAINLY SOUTHWEST FLOW
DOMINATING OVER THE LOWER OHIO RIVER VALLEY. OVER 100 KT JET NOTED
AT THE BASE OF THIS TROUGH AT 400MB. CLOSER TO THE SURFACE...AN
850MB JET OF 50+ KTS LOCATED OVER MID-MISSISSIPPI RIVER VALLEY AND
LOWER GREAT LAKES. AT THE NOSE OF THIS JET...A COMPLEX OF ELEVATED
SHOWERS AND THUNDERSTORMS CAUSED BY INTENSE WARM-AIR ADVECTION HAS
DEVELOPED OVER THE LAKE MICHIGAN AREA. FRONTAL BOUNDARY STRETCHES
FROM THIS COMPLEX DOWN TO THE OKLAHOMA ARKANSAS BORDER. A LOW
PRESSURE WAVE IS EXPECTED TO DEVELOP ALONG THIS...AND WITH THE
FRONT...APPROACH THE REGION THIS EVENING AND MAKE FOR SOME
INTERESTING WEATHER.

SOUNDINGS FARTHER WEST SHOWED SOME CONVECTIVE INHIBITION EARLIER
TODAY...HOWEVER BASED ON RADAR OUT OF ST. LOUIS...THE FORCING WITH
THE APPROACHING SYSTEM IS SO STRONG THAT IT HAS OVERCOME THIS.
STORMS ALONG THE FRONTAL BOUNDARY WILL QUICKLY GO SEVERE. 925MB
WINDS ARE PROGGED TO INCREASE TO ROUGHLY 60 KTS ALONG THE FRONT...SO
SEVERE THREAT SHOULD CONTINUE THROUGH THE EVENING HOURS. EVEN THOUGH
INSTABILITY HAS BEEN MINIMIZED WITH MORNING PRECIP AND LOW
CLOUDS...SOME BREAKS IN THE CLOUDS HAVE OCCURRED AND TEMPS HAVE
WARMED UP IN RESPONSE. ALSO...MID-50 DEWPOINTS HAVE REACHED SWRN
CWA...SO DESPITE SOME MID-LEVEL CAPPING...AT LEAST SOME ELEVATED
INSTABILITY WILL REMAIN IN PLACE. MID-LEVEL LAPSE RATES SHOULD
INCREASE AS SHORTWAVE APPROACHES TONIGHT...WHICH WILL HELP STORMS
PERSIST. GIVEN THE WIND SHEAR IN THE ATMOSPHERE...THINK DAMAGING
SQUALL LINE VERY LIKELY...WITH EMBEDDED SUPERCELLS FARTHER TO THE
WEST. SE MO...NE AR...W TN...W KY...AND S IL MAY HAVE TORNADO
THREAT...BUT THAT SHOULD BE MINIMIZED AS THE SQUALL LINE ENTERS OUR
CWA. WILL NOT TAKE MUCH FOR HIGH WINDS TO MIX DOWN TO THE
SURFACE...SO DAMAGING WINDS UP TO 65 MPH MAIN THREAT WITH THE LINE.

AHEAD OF THIS LINE...AMBIENT WINDS WILL CONTINUE TO INCREASE AS
PRESSURE GRADIENT TIGHTENS. WILL EXTEND WIND ADVISORY UNTIL 4AM
EST...WITH THE HIGHEST WIND GUSTS LIKELY OVER HIGHER TERRAIN OVER
THE BLUE GRASS REGION. WINDS WILL VEER QUICKLY TO THE NORTHWEST
EARLY FRIDAY MORNING.

PRECIP WILL END DRAMATICALLY BEHIND THE LINE...AND TEMPS AND
DEWPOINTS WILL PLUMMET AS WELL. HIGHS ONLY IN THE UPPER 30S TO LOW
40S LIKELY FOR FRIDAY...WITH MAXES REACHED EARLY IN THE DAY AS HIGH
PRESSURE TRIES TO NOSE INTO THE REGION FROM THE NORTHWEST.

AL

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...

FRI NGT THRU SUN NGT...

AS ARCTIC FRONT STALLS ACROSS THE SRN GULF STATES EARLY SATURDAY...A
LOW AMPLITUDE WAVE/UPR LVL IMPLSE IS PROGGED TO TRACK FROM EASTERN
TEXAS/OK ACROSS THE NORTHERN GULF STATES/TN VLY. GFS STRONGER AND
FARTHER N WITH WAVE. WITH LITTLE SURFACE REFLECTION OF THIS UPPER
AIR SYSTEM...PRECIPITATION WILL DEVELOP AS SOUTHWEST MIDLEVEL FLOW
OVERRUNS SHALLOW ARCTIC AIR NEAR THE SURFACE.

LIKE YESTERDAY...GFS IS MORE ROBUST WITH THE NORTHERN EXTENT OF SNOW
EARLY SATURDAY AS COMPARED WITH THE NAM BECAUSE IT PLACES ARCTIC
FRONT NOT AS FAR S BY 12Z SAT AND ARCTIC HI IS FARTHER UPSTREAM/NW
ACRS WRN IA AS OPPOSED TO THE NAM WHICH HAS IT ON THE IA/MO BORDER.
ALSO...THE GFS USUALLY OVER-SATURATES AND LOW LEVELS WILL BE DRY. IF
GFS VERIFIES...1-2 INCHES ARE CERTAINLY POSSIBLE ACROSS THE SOUTHERN
TIER...WITH NOTHING OR PERHAPS FLURRIES CENTRAL. THE DRIER NAM
FORECASTS JUST FLURRIES ACROSS THE SOUTH LATE FRI NGT AND EARLY SAT.
WE WILL CONT TO COMPROMISE AND MENTION ABOUT 40% CHANCES ACROSS THE
SOUTH...20% CENTRAL AND DRY N.

FLAT UPR LVL RIDGE BUILDS UPSTREAM ACRS THE CENTRAL CONUS SUN WITH
BASICALLY ZONAL FLO THRU END OF PD. AFOREMENTIONED ARCTIC HI
ADVANCES TO THE MID MS/LWR OH VLY SUN MRNG WITH SUBSIDING...
DRY...STABLE AMS DOMINANT TIL SUN NGT WHEN IT SLIDES INTO THE
VIRGINIAS. BY THEN...IN RETURN FLO...GFS DEVELOPS A SFC TROF FROM LA
INTO THE TN VLY RESULTING IN DEEPENING MSTR AND A CHC OF
SNOW...MAINLY SRN FA. AGAIN NAM NOT AS BULLISH WITH RETURN MSTR.

DK

MON THRU THU...

WILL STAY CLOSE TO ONGOING FCST FOR THIS PD...LEANING TOWARD A COMBO
OF NCEPS ENSEMBLE MEAN AND THE ECMWF...WILL HOWEVER CHG RAIN/SNOW
CHC ON PRESIDENTS DAY TO JUST SNOW WITH VERTICAL TEMP PROFILES IN
SUPPORT. ALSO WILL END SNOW CHC LATE MON WITH SUPPORT FROM THE ECMWF
AND GFS ENSEMBLES. THIS WILL BE A COLD PD WITH BASICALLY ZONAL FLO
ALOFT AND SOME SLIGHT MODERATION BY WED AND THU WITH MAX TEMPS
APPROACHING SEASONAL VALUES BY THEN IN THE MID/UPPER 40S.

A WAVY STATIONARY FRONT LIFTS NWD MON TO THE NRN GULF STATES WITH A
TROF EXTENDING NWD INTO EKY. THIS WILL PRODUCE SOME OVRNNG
PRECIP(SNOW)WITH OUR FA IN ARREARS OF THE TROF(TO THE WEST). WITH
THE GFS OFFERING A LESS MOIST SOLUTION...WILL KEEP POPS IN THE CHC
CATEGORY ATTM...SIMILAR TO HPCS PROGS. FRONT MOVES OFF THE SERN U.S.
COAST TUE WITH HI PRES BUIDING INTO THE MID MS/LWR OH VLYS
...DRIFTING SEWD ACRS THE TN/LWR OH VLYS WED. WITH MODEL DIVERSITY
ON THU...WILL KEEP A DRY FCST FOR NOW ...GOING AGAINST NCEPS
ENSEMBLES. THE ONLY CONSISTENCY HERE IS A CONTINUATION OF MODERATING
TEMPS TO NEAR NORMAL.

11

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY ALL ZONES 21-09 UTC/4 PM - 4 AM EST THIS
     AFTERNOON AND EVENING.
IN...WIND ADVISORY ALL ZONES 21-09 UTC/4 PM - 4 AM EST THIS
     AFTERNOON AND EVENING.

&&
Hazardous weather outlook, Feb 16, 8:45 PM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
945 PM EST THU FEB 16 2006

INZ076>079-083-084-089>092-KYZ023>025-028>043-047>049-170930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON
KY-NICHOLAS KY-MERCER KY-JESSAMINE KY-CLARK KY-
945 PM EST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA...NORTH CENTRAL KENTUCKY...AND THE BLUEGRASS REGION.

.DAY ONE...TONIGHT.

A WIND ADVISORY IS IN EFFECT TONIGHT. SOUTHERLY WINDS WILL STEADILY
INCREASE...WITH PEAK GUSTS AROUND 45 MPH.

STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE MOVING EASTWARD OUT
OF INDIANA ASSOCIATED WITH A POTENT COLD FRONT.

VERY STRONG WIND FIELDS WILL LEAD TO A CHANCE OF DAMAGING
WINDS...AND PERHAPS SOME PEA TO MARBLE SIZE HAIL. WINDS OF 30 TO 50
MPH AND AN ISOLATED GUST TO 60 MPH IS POSSIBLE THROUGH 3 AM.
TEMPERATURES WILL DROP 15 TO 25 MPH DEGREES AS THE FRONT PASSES YOUR
LOCATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY.

THERE IS A CHANCE FOR LIGHT SNOW SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING.

KYZ026-027-045-046-053>057-061>067-070>078-081-082-170930-
OHIO KY-GRAYSON KY-NELSON KY-WASHINGTON KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
655 PM EST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A WIND ADVISORY IS IN EFFECT TONIGHT. SOUTHERLY WINDS WILL STEADILY
INCREASE...WITH PEAK GUSTS AROUND 45 MPH.

VERY STRONG WIND FIELDS WILL LEAD TO A CHANCE OF DAMAGING
WINDS...AND PERHAPS SOME PEA TO MARBLE SIZE HAIL. WINDS OF 30 TO 50
MPH AND AN ISOLATED GUST TO 60 MPH IS POSSIBLE THROUGH 3 AM.
TEMPERATURES WILL DROP 15 TO 25 MPH DEGREES AS THE FRONT PASSES YOUR
LOCATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY.

THERE IS A CHANCE FOR LIGHT SNOW LATE FRIDAY NIGHT AND SATURDAY
ACROSS SOUTH CENTRAL KENTUCKY. POTENTIAL EXISTS FOR 1 TO 2 INCHES OF
SNOW ACCUMULATION...THOUGH THERE IS STILL UNCERTAINTY REGARDING HOW
MUCH MOISTURE WILL WORK NORTHWARD INTO THE AREA.

THERE IS ANOTHER CHANCE FOR LIGHT SNOW SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

JDG

In the hours before

Special weather statement, Feb 16, 11:02 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1202 AM EST FRI FEB 17 2006

KYZ027>036-038>040-045>047-053>055-061>065-070>074-170615-
GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-SPENCER KY-ANDERSON KY-
WOODFORD KY-NELSON KY-WASHINGTON KY-MERCER KY-LARUE KY-MARION KY-
BOYLE KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
INCLUDING THE CITIES OF...LEITCHFIELD...ELIZABETHTOWN...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...
LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...HODGENVILLE...LEBANON...
DANVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW
1102 PM CST THU FEB 16 2006 /1202 AM EST FRI FEB 17 2006/

...LINE OF THUNDERSTORMS MOVING THROUGH CENTRAL KENTUCKY...

A LINE OF THUNDERSTORMS IS MOVING TO THE EAST AT 40 MPH AND WILL
BRING STRONG GUSTY WINDS INTO FRANKFORT... SPRINGFIELD...
MUNFORDVILLE... AND BOWLING GREEN THROUGH 1 AM EST (MIDNIGHT
CST).

RESIDENTS IN THESE AREAS CAN EXPECT WIND GUSTS OF 35 TO 40 MPH...
PEA SIZED HAIL...AND A PERIOD OF HEAVY RAINFALL OF UP TO 1 INCH.
TRAVELERS ON LOCAL ROADWAYS WILL ENCOUNTER THESE STORMS...WATCH
FOR PONDING OF WATER ON THE ROADS...AND SLOW DOWN IF ENCOUNTERING
HEAVY RAINS.

THROUGH 2 AM EST...THERE IS STILL A SLIGHT CHANCE THAT ONE OF
THESE STORMS COULD TURN SEVERE...HOWEVER OVERALL SEVERE STORM
CHANCES APPEAR TO BE DIMINISHING.

THE RAIN WILL PERSIST FOR ABOUT AN HOUR AND A HALF AFTER THE LINE
PASSES YOUR LOCATION. TEMPERATURES WILL DROP 20 DEGREES WITHIN
ONE HOUR.

STAY TUNED TO WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV/LOUISVILLE
ON THE INTERNET FOR THE LATEST INFORMATION...FORECASTS...AND POSSIBLE
WARNINGS REGARDING THIS WEATHER SITUATION.

CS
Local storm report, Feb 16, 11:35 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1235 AM EST FRI FEB 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 AM     TSTM WND DMG     FRANKLIN                36.73N 86.57W
02/17/2006                   SIMPSON            KY   EMERGENCY MNGR

            TREE REPORTED DOWN AT 1125 CST ALONG STATE HIGHWAY WEST
            OF FRANKLIN. POWER OUT ACROSS EAST SIDE OF FRANKLIN.

&&

JSD
Local storm report, Feb 16, 11:37 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1237 AM EST FRI FEB 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 AM     TSTM WND GST     WOODBURN                36.84N 86.53W
02/17/2006  E60 MPH          WARREN             KY   BROADCAST MEDIA

            60 MPH WIND GUST AND DIME SIZED HAIL

&&
Special weather statement, Feb 16, 11:45 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1245 AM EST FRI FEB 17 2006

KYZ035>037-039>041-046>048-053>055-063>065-073>077-081-170715-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-LARUE KY-
MARION KY-BOYLE KY-HART KY-GREEN KY-TAYLOR KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-CUMBERLAND KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...HODGENVILLE...LEBANON...DANVILLE...
MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...SCOTTSVILLE...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...BURKESVILLE
1145 PM CST THU FEB 16 2006 /1245 AM EST FRI FEB 17 2006/

...LINE OF THUNDERSTORMS MOVING THROUGH CENTRAL KENTUCKY...

A LINE OF THUNDERSTORMS IS MOVING EAST AT 40 MPH. THEY WILL BRING
STRONG GUSTY WINDS AND BRIEF HEAVY RAIN TO THE KENTUCKY BLUEGRASS
REGION AND ACROSS SOUTH CENTRAL KENTUCKY EAST OF A LINE FROM
SCOTTSVILLE...IN ALLEN COUNTY...TO SPRINGFIELD...IN WASHINGTON
COUNTY. THIS LINE WILL MOVE EAST OF LEXINGTON BY 130 AM EST.

EXPECT WIND GUSTS OF 35 TO 40 MPH...PEA SIZED HAIL AND BRIEF
HEAVY RAIN. RAIN FROM THESE STORMS WILL RANGE BETWEEN ONE HALF AND
ONE INCH.

AFTER THESE STORMS PASS...WINDS WILL SHIFT TO THE NORTHWEST AND
SHARPLY COLDER AIR WILL ARRIVE DURING THE PRE DAWN HOURS.

JSD
Local storm report, Feb 17, 12:15 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 AM EST FRI FEB 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 AM     TSTM WND DMG     WOODBURN                36.84N 86.53W
02/17/2006                   WARREN             KY   BROADCAST MEDIA

            SEVERAL TREES DOWN IN VICINITY OF KY 240/622
            INTERSECTION. TIME APPROX.

&&
Special weather statement, Feb 17, 12:19 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
119 AM EST FRI FEB 17 2006

KYZ036-037-040>043-047>049-054>057-064>067-075>078-081-082-170730-
SCOTT KY-HARRISON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...LEBANON...DANVILLE...LANCASTER...RICHMOND...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
1219 AM CST FRI FEB 17 2006 /119 AM EST FRI FEB 17 2006/

...LINE OF THUNDERSTORMS MOVING THROUGH CENTRAL KENTUCKY...

A LINE OF THUNDERSTORMS IS MOVING EAST AT 40 MPH. THEY WILL BRING
STRONG GUSTY WINDS AND BRIEF HEAVY RAIN TO THE KENTUCKY BLUEGRASS
REGION AND ACROSS SOUTH CENTRAL KENTUCKY INCLUDING LOCATIONS SUCH
AS TOMPKINSVILLE... COLUMBIA... STANFORD... AND WINCHESTER.
TRAVELERS ON I-75 SOUTH OF LEXINGTON...I-64 EAST OF
LEXINGTON...AND THE CUMBERLAND PARKWAY EAST OF GLASGOW...WILL
ENCOUNTER THESE STORMS.

EXPECT WIND GUSTS OF 40 TO 45 MPH...PEA SIZED HAIL AND BRIEF
HEAVY RAIN. RAIN FROM THESE STORMS WILL RANGE BETWEEN ONE HALF AND
ONE INCH.

AFTER THESE STORMS PASS...WINDS WILL SHIFT TO THE NORTHWEST AND
SHARPLY COLDER AIR WILL ARRIVE DURING THE PRE DAWN HOURS.

CS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 11:19 PM CSTSevere Thunderstorm WarningLMKSimpson26 min
Feb 16, 11:33 PM CSTSevere Thunderstorm WarningLMKAllen, Warren27 min
Feb 16, 11:49 PM CSTSevere Thunderstorm WarningLMKBarren20 min
Feb 17, 3:04 PM CSTSnow AdvisoryLMKAdair, Allen, Barren, Boyle, Butler, Casey and 20 more21 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.